Over the past 3 months, I have tapered down from 24mg to 8mg/day. And for the first time, my blood pressure has shot up to unhealthy levels. (158/94)
tfm, pain can make blood pressure shoot up. Are you in pain? Opiate withdrawal can make BP go up, as well. When I withdrew from oxycontin my BP went up, pretty frightening! Your BP may go down with time, but if you feel bad see your doc. Take it easy! Good wishes.
tfm, If you are in pain, your blood pressure can go up. Also, opiate withdrawal can raise BP. This may go away in time, but if it is troublsome, go see your doc about BP. Good luck.
hi tfm,your b/p is up for one reason and only one.when you taper down on suboxone your body knows it,even if you dont feel any withdraw your body is telling you its wants sub.ask your doctor for clonidine,it will bring down your b/p and will help to ease any ill efects of your suboxone taper... good luck to you and remember take it slow... pete
As a result of the injury, I lost some function in my left leg so I walk with a cane now. But, Sweetlemon, you are right. I have a huge neuropathic (nerve ending) pain problem. Luckily, the Neurontin controls most of it. But I'm on a maximum dose of that stuff. So like you it leaves me pretty much spaced out a lot. The doc put me on a common BP pill which brought my level back to normal. Thanks for asking. As for Suboxone, I really am taking it just for the buzz now. It's been tough going lower than 8mg all though I'm fighting to keep to 4mg right now.
Dear tfm, I am taking Lyrica for terrible nerve-pain, it is not working out... legs/feet have become swollen. Do you recommend Neurontin? Has it worked for your nerve-pain? I took Neurontin about 10 years ago, for fibromyalgia, yet it made me depressed, but I WAS depressed at the time!
Any info on Neurontin would be greatly appreciated! thanx, sweetlemon
Increased blood pressure is one of the key early signs of opiate withdrawal. It may remain until fully out of withdrawal. According to some, increased BP is responsible for or at least aggravates many of withdrawals discomforts.
If you are tapering your dose and this BP remains high, you need to contact your doctor for something to directly lower that BP. High BP does damage over long periods of time like years but still, if it can be controlled while you taper off Suboxone it should be. I am 19 days out stopping suboxone and those numbers are almost exactly what mine are(mine are about 5 points higher on both syst. and diast.)
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 11 Aug 2009 • 3 answers
Updated 1 Sep 2011 • 1 answer
Updated 21 Dec 2011 • 3 answers
Updated 4 Jan 2012 • 3 answers
Updated 15 Jul 2012 • 1 answer